Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 15, 2003, 5:15 PM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2003, 5:15 PM CDT (22:15 UTC)
- Expired
- Apr 15, 2003, 5:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -719 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WUUS53 KOAX 152215 SVROAX NEC127-147-152230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 515 PM CDT TUE APR 15 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST NEMAHA COUNTY IN SOUTHEAST NEBRASKA NORTHEAST RICHARDSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 530 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF SHUBERT...OR ABOUT 12 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 50 MPH. DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4030 9580 4008 9562 4012 9525 4051 9547 $$ VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:35 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 15, 3:35 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 PM CDT TUE APR 15 2003 MAIN FORECAST CHALLENGES ARE HANDLING THE PASSAGE OF TWO STRONG LOWS DURING THE FORECAST PD. IN THE SHORT TERM...SFC BASED INSTABILITY HAS BEEN HELD BACK BY EXTENSIVE MID AND HIGH CLOUDS ABV A WARM DRY WEDGE OF AIR UP TO 600 MB IN MORNING SOUNDING...WITH A STEEP LAPSE RATE IN THE DRY LYR. UPPER JET AND MID LEVEL CDFNT PUNCHING NORTHEAST FROM SOUTHERN PLAINS SHOULD DESTABILIZE ENTIRE AIRMASS THIS EVE AND EARLY TNGT. EXPECT WIDESPREAD PRECIP...BUT SEVERE POTENTIAL WILL BE SOMEWHAT LIMITED BY LACK OF A GOOD FOCUSING BOUNDARY. WEDNESDAY...ETA HAS TRENDED TO GFS SOLUTION WITH COLD CORE CLOSED LOW PASSING TO OUR SOUTH ALOFT...BUT THERE IS STILL AN INVRTD TROF AND DRY SLOT THAT MAY ALLOW SOME HEATING IN SOUTHEAST PORTIONS OF THE FCST AREA IN THE FORENOON...WHICH COULD RESULT IN MORE TSTMS. FURTHER INTO THE COLD AIR...EXPECT MORE WDSPRD RAIN WITH MAYBE SOME EMBEDDED THUNDER. AFT DISCUSSION WITH GID...DECIDED TO LEAVE OUT MENTION OF WIND ADVSRY WED. WE ARE IN A WEAKER GRADIENT THAN FURTHER WEST...AND PROGGED 850 WINDS LOOK INSUFFICIENT TO SUPPORT AN ADVSRY YET. WE WILL LIKELY BE CLOSE TO CRITERIA IN OUR WESTERN COUNTIES BY AFTN. PRECIP SHOULD MOVE OUT OF THE AREA FAIRLY RAPIDLY WED NIGHT...BUT EXPECT ENOUGH WIND AND STRATOCU TO PREVENT A FREEZE THU MORNING. NEXT WEATHER MAKER WILL ARRIVE FROM THE SW DURING THE DAY FRIDAY. PROSPECTS LOOK GOOD FOR MORE PRECIP BY FRIDAY AFTN...CONTINUING INTO SAT AND PERHAPS SAT NIGHT. THIS IS ANOTHER CLOSED LOW ALOFT WITH SFC LOW PASSING THROUGH OR JUST SOUTH OF OUR FCST AREA...SO BEST POPS WILL BE IN THE NORTH...BUT OVERALL PRECIP IS LIKELY. RAISED POPS CONSIDERABLY FOR THE PERIODS WITH BEST CHC OF RAIN...THEN DRIED THE FCST OUT SUNDAY. IF COLD AIR LINGERS ALOFT...THERE COULD STILL BE A FEW SHOWERS LEFT DUE TO DAYTIME HEATING. SUNDAY NIGHT AND MONDAY ARE GETTING INTO THE RIDGE AXIS AND REALLY SHOULD BE DRY. NEXT CHC OF PRECIP A POSSIBLE PRECURSOR SHORT WAVE EJECTING AHEAD OF DIGGING WEST COAST TROF NEXT TUESDAY IN ENSEMBLES. WORTH ONLY A SLGT CHC AT THIS POINT. TEMPS MORE SEASONABLE THAN RECENTLY. DID NOT HAVE ANY BASIC DISAGREEMENTS WITH HPC GUID IN LATER PDS. DRY SLOT COULD PLAY HAVOC WITH TEMPS TOMORROW...BUT IT WILL BE TOUGH TO PLACE THIS FEATURE CORRECTLY IN SPACE OR TIME. OMA...NONE. POLLACK
Hazardous weather outlook, Apr 15, 5:15 PM CDT, 0 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT TUE APR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. AS A LARGE UPPER LEVEL SYSTEM MOVES OVER THE AREA LATE TONIGHT AND WEDNESDAY...THE SEVERE WEATHER THREAT WILL SHIFT TO NEAR AND EAST OF THE MISSOURI RIVER. IF ENOUGH AFTERNOON HEATING OCCURS WEDNESDAY AFTERNOON...THE ENVIRONMENT COULD BECOME FAVORABLE FOR MINI-SUPERCELLS AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FROM FRIDAY INTO SATURDAY AS ANOTHER STORM SYSTEM CROSSES THE CENTRAL PLAINS. THE STORM TRACK IS STILL UNCERTAIN...AND SO IS THE AMOUNT AND TIMING OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY THIS EVENING. CHERMOK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.